MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40E
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a3b, a4, and a5 (race): information was requested but it is unknown/ not provided.Section d6a: if implanted, give date: n/a, as lens was removed/replaced during the same procedure.Section d6b: if explanted, give date: n/a, as lens was removed/replaced during the same procedure section e1 - telephone number: (b)(6).Device evaluation: product testing could not be performed since the device was not returned for evaluation.Therefore, the reported issue could not be verified, and no product quality deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order (po) was performed.The search revealed that no additional complaints were received for this po.No escalation required.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Event or Problem Description
It was reported that during a cataract surgery a capsule rupture occurred requiring an anterior vitrectomy.A sensar 3-piece intraocular lens (iol) was implanted in the patient's right eye.Despite being correctly assembled in the cartridge, the haptic of the lens was found to be broken.The lens was replaced during the same surgical procedure with another lens of identical characteristics.The patient was reported to be in good postoperative condition, and no additional medication beyond the standard of care was administered.No further medical or surgical interventions were planned.No further information provided.
 
Additional Manufacturer Narrative
Additional information: section d9.Device available for evaluation? yes.Returned to manufacturer on jan 26, 2026.Section h3.Device evaluated by manufacturer? yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection under magnification was performed on the suspect product and found the lens was coated in viscoelastic residue.The lens was cleaned revealing damage and a tear at the edge.A haptic was observed to be detached.The lens was forwarded to the manufacturing site for haptic drill hole measurement and was found to be within specifications.The complaint issue "haptic damage" was not identified during product evaluation.The observed "haptic detached" is similar to the reported complaint issue.However, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23348496
Report Number3012236936-2025-000274
Device Sequence Number18527909
Product Code HQL
UDI-Device Identifier05050474502130
UDI-Public(01)05050474502130(17)300114
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAR40E
Device Catalogue NumberAR40E00215
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2025
Supplement Date Received by Manufacturer02/10/2026
Initial Report FDA Received Date10/21/2025
Supplement Report FDA Received Date02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient EthnicityHispanic